Alert archive / California / Wind Advisories in 2008

Wind Advisory 210, NWS Los Angeles, CA

July 4, 2008

NWS Los Angeles, CA issued this wind advisory at Jul 4, 2008, 8:11 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2008, 8:11 PM PDT (03:11 UTC)
Expired
Jul 5, 2008, 2:25 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 050311
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
811 PM PDT FRI JUL 4 2008

...WIND ADVISORIES HAVE BEEN ISSUED THROUGH LATE TONIGHT FOR THE
MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST...

.SHARP NORTH TO SOUTH GRADIENTS ACROSS SANTA BARBARA COUNTY HAVE
ONCE AGAIN CAUSED GUSTY WINDS TO BECOME WIDESPREAD ACROSS THE
MOUNTAINS OF SANTA BARBARA COUNTY. GUSTY WINDS HAVE ALSO SPREAD
INTO THE ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES
AND CANYONS. AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 35 MPH
WITH LOCAL GUSTS TO 50 MPH WILL AFFECT THE ADVISORY AREA THROUGH
LATE TONIGHT...THEN WINDS WILL DIMINISH SLOWLY BY MORNING.
 
WINDS WILL AFFECT TRAVEL ON HIGHWAY 101...PARTICULARLY THROUGH
GAVIOTA PASS...AS WELL AS HIGHWAY 154 THROUGH SAN MARCOS PASS.
MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD
BE PREPARED TO ENCOUNTER GUSTY WINDS ACROSS SOUTHERN SANTA BARBARA
COUNTY THROUGH LATE TONIGHT.

CAZ052-050915-
/O.NEW.KLOX.WI.Y.0210.080705T0311Z-080705T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
811 PM PDT FRI JUL 4 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50
MPH WILL AFFECT THE AREA THROUGH LATE TONIGHT...WITH THE STRONGEST
WINDS THROUGH PASSES AND CANYONS IN THE SANTA YNEZ RANGE. WINDS
WILL DIMINISH SLOWLY TOWARD MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-050915-
/O.NEW.KLOX.WI.Y.0210.080705T0311Z-080705T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
811 PM PDT FRI JUL 4 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45
MPH WILL AFFECT THE SOUTH COAST OF SANTA BARBARA COUNTY THROUGH
LATE TONIGHT...WITH THE STRONGEST WINDS THROUGH AND BELOW PASSES
AND CANYONS...SUCH AS GAVIOTA AND SANTA MARCOS PASSES. WINDS WILL
DIMINISH SLOWLY TOWARD MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO
1 follow-up statement
000 
WWUS76 KLOX 050925
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 AM PDT SAT JUL 5 2008

...WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND THE
SANTA BARBARA COUNTY SOUTH COAST HAS BEEN CANCELLED...

.THERE WILL CONTINUE TO BE LOCALIZED NORTHWEST TO NORTH WIND
GUSTS TO 35 MPH ACROSS PORTIONS OF THE SANTA YNEZ RANGE AND BELOW
PASSES AND CANYONS BETWEEN SANTA BARBARA AND GAVIOTA EARLY THIS
MORNING.

CAZ039-052-051030-
/O.CAN.KLOX.WI.Y.0210.000000T0000Z-080705T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
225 AM PDT SAT JUL 5 2008

...WIND ADVISORY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 


$$

KAPLAN/BRUNO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 4, 5:07 PM PDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 4, 5:07 PM PDT, 3 hours 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
507 PM PDT FRI JUL 4 2008

UPDATED AVIATION SECTION

.SHORT TERM...
SMALL TROF MOVING THROUGH NORTH OF THE AREA AT THE MOMENT. SW FLOW
AHEAD OF THE TROF HAS ENTRAINED SOME TROPICAL MOISTURE WHICH HAS
CAUSED PARTLY CLOUDY SKIES TODAY. THE PARTLY TO MOSTLY CLOUDY SKIES
AND INCREASED ONSHORE FLOW HAS LOWERED TEMPS ABOUT 5 DEGREES NORTH
OF POINT CONCEPTION WHILE SOUTH OFFSHORE TRENDS BOTH NORTH AND SOUTH
HAVE INCREASED TEMPS BY 3 TO 5 DEGREES.

SOME INCREASED MID LEVEL MOISTURE IS MOVING UP THROUGH IMPERIAL
COUNTY AND INTO SAN DIEGO COUNTY. THINK THIS MOISTURE WILL MAKE IT
TO THE SAN JACINTO MOUNTAINS BUT NOT INTO OUR CWA...AT WORST IT WILL
MAKE IT A LITTLE MORE CLOUDY BUT AN INSIGNIFICANT CHANCE OF THUNDER.

MARINE LAYER HAS BEEN BLOWN OUT BY THE TROF AND MID LEVEL MOISTURE.
A LITTLE BETTER EDDY IS FORECAST TO DEVELOP TONIGHT...BUT THINK THAT
THE MARINE CLOUDS WILL HAVE A TOUGH TIME REFORMING AND THINK THAT
THE ONLY AREAS THAT WILL SEE SIGNIFICANT LOW CLOUDS WILL BE WESTERN
SBA COUNTY AND THE LA COUNTY COAST.

SUNDOWNERS WILL OCCUR TONIGHT BUT SBA-SMX GRADS ARE TRENDING ONSHORE
AND THERE IS VERY LITTLE UPPER SUPPORT. THIS WILL ONLY ALLOW FOR A
15 TO 25 MPH EVENT WITH LOCAL GUSTS TO 30 MPH.

SATURDAY WILL VERY SIMILAR TO TODAY EXCEPT THAT IT WILL BE SUNNIER.
HGTS AND BL TEMPS ARE ABOUT THE SAME. CENTRAL COAST PRESSURE GRADS
WILL BE LIKE TODAY WHILE SOUTH OF POINT CONCEPTION WILL SEE ONSHORE
TRENDS BOTH NORTH AND SOUTH. THIS SHOULD ALLOW TEMPS TO REMAIN THE
SAME NORTH OF POINT CONCEPTION AND COOL A COUPLE OF DEGREES COASTS
AND VLYS SOUTH OF POINT CONCEPTION.

SATURDAY AND SUNDAY HAS THE UPPER LEVEL FLOW FLATTEN OUT AND THE
RIDGE THAT WILL AFFECT THE WEATHER ALL NEXT WEEK BEGINS TO PEAK IN
OUT OVER THE E PAC. BUT OVERALL THERE IS LITTLE CHANGE IN HGTS OR
THICKNESS OR PRESSURE GRADS AND THERE WILL BE LITTLE CHANGE BETWEEN
SAT AND SUN.

.LONG TERM...
HOT IS THE WORD FOR THE UPCOMING WEEK. GFS AND EC ARE IN DECENT
AGREEMENT THROUGH WEDNESDAY AND GFS ENSEMBLE RUNS STAY COHERENT
THROUGH WEDNESDAY AS WELL. AFTER THAT MANY DIFFERENCES APPEAR IN
PLACEMENT OF THE RIDGE TROF PATTERN TO THE NORTH AND THE PLACEMENT
OF THE UPPER HIGH OVER THE WESTERN US.

MONDAY THROUGH WEDNESDAY THE UPPER HIGH MOVES OVER CALIFORNIA AND
TEMPS WILL RISE EACH DAY. ONSHORE FLOW WILL BE REDUCED AND WHATS
LEFT OF THE MARINE LAYER WILL BE CRUSHED TO UNDER 700 FEET. THIS
WILL ALLOW FOR ALL AREAS EXCEPT THE IMMEDIATE COAST TO WARM NICELY.
AS THE HIGH IS TRANSITIONING OVER THE STATE THE MID LEVEL FLOW
PATTERN WILL NOT BE CONDUCIVE TO MONSOON TRANSPORT TO THE L.A.
MOUNTAINS AND THE MOUNTAINS SHOULD STAY CLEAR.

WITH THE MDLS NOT PREFORMING WELL PAST WEDNESDAY DO NOT HAVE A GREAT
DEAL OF CONFIDENCE IN THE THURSDAY FRIDAY FORECAST. IN GENERAL IT
LOOKS LIKE THE UPPER HIGH WILL MOVE TO THE FOUR CORNERS AREA. HGTS
SHOULD REMAIN WELL ABOVE NORMAL AND THERE WILL BE AN INCREASED RISK
OF MONSOON EVENTS. MENTIONED A FEW BUILD UPS THURSDAY FRIDAY FOR THE
L.A./VTA MTNS AND DESERTS BUT NEED BETTER MDL AGREEMENT TO PUT IN
POPS.

&&

.AVIATION...05/0007Z.
VFR CONDITIONS EXPECTED TO CONTINUE AT MOST INLAND TERMINALS
THROUGHOUT THE PERIOD. AT COASTAL TERMINALS...VFR CONDITIONS WILL
LIKELY PERSIST THROUGH AT LEAST 09Z...EXCEPT OCCASIONAL MVFR
CONDITIONS DUE TO SMOKE AND HAZE. AFTER 09Z...IFR TO MVFR CONDITIONS
ARE EXPECTED AT COASTAL TERMINALS...EXCEPT KSBA WHERE VFR CONDITIONS
WILL LIKELY PERSIST.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 09Z
TONIGHT...WITH IFR TO MVFR CONDITIONS EXPECTED TO DEVELOP AFTER 09Z.
A 30 PERCENT CHANCE EXISTS THAT VFR CONDITIONS MAY PERSIST
THROUGHOUT THE PERIOD.

KBUR...VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGHOUT THE PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...RORKE
AVIATION...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 4, 6:00 AM PDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI JUL 4 2008

CAZ034>041-044>047-051>054-059-087-088-051300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GALE FORCE WINDS WILL AFFECT PORTIONS OF THE OUTER WATERS TODAY.
STRONGEST BETWEEN THE WESTERN SANTA BARBARA CHANNEL TO AREAS
NORTHWEST OF SAN NICOLAS ISLAND THROUGH SATURDAY NIGHT.

THERE WILL BE A RETURN OF SUNDOWNER WINDS ACROSS THE SANTA BARBARA
COUNTY MOUNTAINS AND PORTIONS OF THE SANTA BARBARA SOUTH COAST LATER
THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. GUSTY NORTHWEST TO
NORTH WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA TODAY BUT
LOCAL WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH AND BELOW THE
USUAL WINDY PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND NEAR
GAVIOTA.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

GALE FORCE WINDS WILL CONTINUE ACROSS THE OUTER WATERS SATURDAY
THROUGH SATURDAY NIGHT...THEN DIMINISH TO BELOW GALE FORCE
THRESHOLDS BY EARLY SUNDAY MORNING.

THERE WILL BE A CHANCE OF VERY HOT TEMPERATURES ACROSS PORTIONS OF
SOUTHWESTERN CALIFORNIA BY NEXT MONDAY THROUGH AT LEAST THURSDAY.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.